Alert archive / Virginia / River Flood Warnings in 2007

River Flood Warning 25, NWS Blacksburg, VA

October 26, 2007Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at Oct 26, 2007, 4:39 PM EDT for Halifax County, Virginia. It took effect at Oct 27, 2007, 9:45 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2007, 4:39 PM EDT (20:39 UTC)
In effect from
Oct 27, 2007, 9:45 AM EDT
Expired
Oct 28, 2007, 9:35 AM EDT
In force
24 hr
Issued by
NWS Blacksburg, VA
Flood severity
Minor

County Halifax County, VA

The radar

The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dan River at South Boston (SBNV2).

Action stage
18 ft
Minor stage
22 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KRNK 262039
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
439 PM EDT FRI OCT 26 2007

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY

FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS 
FORECAST.

RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS
RANGED ANYWHERE FROM 2 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS IN
THE HIGHER TERRAIN OF THE UPPER DAN BASIN. DESPITE THE LONG-TERM
DROUGHT THAT HAS AFFECTED MUCH OF THE AREA ENOUGH RUNOFF IS EXPECTED
TO REACH THE RIVER AND ITS TRIBUTARIES TO CAUSE SOME FLOODING.
FLOODING AT SOUTH BOSTON IS FORECAST TO BE IN THE MINOR CATEGORY. 

IN ADDITION...THE DAN RIVER AT BOTH DANVILLE AND PACES IS FORECAST TO
CREST VERY CLOSE TO FLOOD STAGE. THE CREST AT DANVILLE WILL OCCUR
SATURDAY AFTERNOON AND AT PACES EARLY SUNDAY MORNING. NO WARNING IS
BEING ISSUED FOR THESE TWO LOCATIONS AT THIS TIME ALTHOUGH NWS
FORECASTERS WILL REEVALUATE THE SITUATION AGAIN LATER THIS EVENING. 

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

$$

VAC083-270839-
/O.NEW.KRNK.FL.W.0025.071027T1918Z-000000T0000Z/
/SBNV2.1.ER.071027T1918Z.071028T1200Z.000000T0000Z.NO/
439 PM EDT FRI OCT 26 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DAN RIVER AT SOUTH BOSTON.
* FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING.
* FLOOD STAGE IS 19.0 FEET. 
* THE RIVER WILL CREST NEAR 22.5 FEET EARLY SUNDAY AND FALL BELOW  
FLOOD STAGE SUNDAY NIGHT.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007.

$$
6 follow-up statements
000 
WGUS81 KRNK 270154
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
954 PM EDT FRI OCT 26 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY. 

FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS 
FORECAST.

RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS
RANGED ANYWHERE FROM 2 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS IN
THE HIGHER TERRAIN OF THE UPPER DAN RIVER BASIN. DESPITE THE
LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA...ENOUGH RUNOFF
IS EXPECTED TO REACH THE RIVER AND ITS TRIBUTARIES TO CAUSE SOME
FLOODING. FLOODING AT SOUTH BOSTON IS FORECAST TO BE IN THE MINOR
CATEGORY. 

IN ADDITION...THE DAN RIVER AT BOTH DANVILLE AND PACES IS FORECAST TO
CREST VERY CLOSE TO FLOOD STAGE. THE CREST AT DANVILLE WILL OCCUR
SATURDAY MORNING AND AT PACES EARLY SATURDAY NIGHT. NO WARNING IS
BEING ISSUED FOR THESE TWO LOCATIONS AT THIS TIME SINCE THE RIVER IS
FORECAST JUST TO REACH BANK FULL. 

THE NATIONAL WEATHER SERVICE IN BLACKSBURG WILL MONITOR THE RIVER
CLOSELY. IF FLOODING BECOMES IMMINENT...ADDITIONAL WARNINGS WILL BE
ISSUED. PLEASE LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR LATER STATEMENTS OR WARNINGS.

FOR YOUR SAFETY...STAY AWAY FROM THE RIVER.  THE WATER WILL BE MOVING
SWIFTLY AND CONTAIN DEBRIS THAT COULD SWEEP YOU TO YOUR DEATH. DO
NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.

THE NEXT SCHEDULED STATEMENT WILL BE SATURDAY MORNING. ADDITIONAL
RIVER FORECAST GUIDANCE WILL ARRIVE AROUND 10 AM AND WILL BE
DISSEMINATED BY 11 AM.  UNSCHEDULED UPDATES WILL BE PROVIDED AS
NEEDED. 

VAC083-270954-
/O.EXT.KRNK.FL.W.0025.071027T1500Z-000000T0000Z/
/SBNV2.1.ER.071027T1500Z.071028T1200Z.000000T0000Z.NO/
954 PM EDT FRI OCT 26 2007

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM SATURDAY LATE MORNING THROUGH SUNDAY
* AT 7PM FRIDAY THE STAGE WAS 12.4 FEET.
* NO FLOODING IS OCCURRING AT THIS TIME...BUT MINOR FLOODING
  IS FORECAST SATURDAY AND SUNDAY.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 22.5 FEET BY SUNDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007.

$$
11
000 
WGUS81 KRNK 270839
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
439 AM EDT SAT OCT 27 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS 
FORECAST.

RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS
RANGED ANYWHERE FROM 2 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS IN
THE HIGHER TERRAIN OF THE UPPER DAN RIVER BASIN. DESPITE THE
LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA...ENOUGH RUNOFF
IS EXPECTED TO REACH THE RIVER TO CAUSE SOME FLOODING. 

IN ADDITION...THE DAN RIVER AT BOTH DANVILLE AND PACES IS FORECAST TO
CREST VERY CLOSE TO FLOOD STAGE. THE CREST AT DANVILLE WILL OCCUR
THIS AFTERNOON AND AT PACES EARLY SUNDAY MORNING.

THE NATIONAL WEATHER SERVICE IN BLACKSBURG WILL MONITOR THE RIVER
CLOSELY. IF FLOODING BECOMES IMMINENT...ADDITIONAL WARNINGS WILL BE
ISSUED. PLEASE LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR LATER STATEMENTS OR WARNINGS.

FOR YOUR SAFETY...STAY AWAY FROM THE RIVER.  THE WATER WILL BE MOVING
SWIFTLY AND CONTAIN DEBRIS THAT COULD SWEEP YOU TO YOUR DEATH. DO
NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON. UPDATED
FORECASTS WILL BE ISSUED AS NECESSARY. 

VAC083-271639-
/O.EXT.KRNK.FL.W.0025.071027T1345Z-000000T0000Z/
/SBNV2.1.ER.071027T1345Z.071028T1800Z.000000T0000Z.NO/
439 AM EDT SAT OCT 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* FROM LATE THIS MORNING UNTIL FURTHER NOTICE
* AT 01AM SATURDAY THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 23.3 FEET BY TOMORROW EARLY AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007.

$$
000 
WGUS81 KRNK 271516
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1116 AM EDT SAT OCT 27 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
AFFECTING THE FOLLOWING COUNTIES IN VIRGINIA...HALIFAX

DAN RIVER AT SOUTH BOSTON
AT 10/27 10:30 THE STAGE WAS 19.4 FEET AND FLOOD STAGE IS 19.0 FEET.
THE DAN RIVER IS FORECAST TO CREST 22.1 FEET BY SUNDAY MORNING. THIS
CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007.

RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS
RANGED ANYWHERE FROM 2 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS IN
THE HIGHER TERRAIN OF THE UPPER DAN RIVER BASIN. DESPITE THE
LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA...ENOUGH RUNOFF
IS EXPECTED TO REACH THE RIVER TO CAUSE SOME FLOODING. 

IN ADDITION...THE DAN RIVER AT PACES IS FORECAST TO
CREST VERY CLOSE TO FLOOD STAGE. THE CREST AT PACES WILL OCCUR
SATURDAY EVENING.

THE NATIONAL WEATHER SERVICE IN BLACKSBURG WILL MONITOR THE RIVER
CLOSELY. PLEASE LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
OUTLET FOR LATER STATEMENTS OR WARNINGS.

FOR YOUR SAFETY...STAY AWAY FROM THE RIVER.  THE WATER WILL BE MOVING
SWIFTLY AND CONTAIN DEBRIS THAT COULD SWEEP YOU TO YOUR DEATH. DO
NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TONIGHT. UPDATED
FORECASTS WILL BE ISSUED AS NECESSARY.

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.


VAC083-272316-
/O.EXT.KRNK.FL.W.0025.000000T0000Z-071029T0152Z/
/SBNV2.1.ER.071027T1326Z.071028T0000Z.071028T1952Z.NO/
1116 AM EDT SAT OCT 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL SUNDAY EVENING. 
* AT 10AM SATURDAY THE STAGE WAS 19.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 22.1 FEET BY SUNDAY MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007.

$$
000 
WGUS81 KRNK 272057
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
457 PM EDT SAT OCT 27 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...

  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY. 
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

DAN RIVER AT SOUTH BOSTON
AT 4:30 PM SATURDAY...THE STAGE WAS 20.5 FEET.  FLOOD STAGE IS 19.0
FEET. THE DAN RIVER IS FORECAST TO CREST AROUND 22 FEET TONIGHT. 
THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007.

RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS
RANGED ANYWHERE FROM 2 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS IN
THE HIGHER TERRAIN OF THE UPPER DAN RIVER BASIN. DESPITE THE
LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA...ENOUGH RUNOFF
HAS REACHED THE RIVER TO CAUSE SOME FLOODING. 

THE DAN RIVER AT PACES CRESTED SATURDAY AFTERNOON AT AROUND 18 FEET. 
THE RIVER AT PACES SHOULD BEGIN TO FALL TONIGHT.

FOR YOUR SAFETY...STAY AWAY FROM THE RIVER.  THE WATER WILL BE MOVING
SWIFTLY AND CONTAIN DEBRIS THAT COULD SWEEP YOU TO YOUR DEATH. DO
NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR UPDATES TO THIS WARNING.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED EARLY SUNDAY MORNING.  IF
THE RIVER CRESTS AT SOUTH BOSTON BEFORE THE NEXT SCHEDULED
STATEMENT...AN UPDATE WILL BE ISSUED AT THAT TIME.


VAC083-280457-
/O.CON.KRNK.FL.W.0025.000000T0000Z-071029T0152Z/
/SBNV2.1.ER.071027T1326Z.071028T0000Z.071028T1952Z.NO/
457 PM EDT SAT OCT 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL SUNDAY EVENING. 
* AT 4:30 PM SATURDAY THE STAGE WAS 20.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 22.1 FEET...CRESTING
  TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAR 4 2007.

$$
11
000 
WGUS81 KRNK 280846
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
446 AM EDT SUN OCT 28 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

RAINFALL OVER THE PAST THREE DAYS ACROSS THE DAN RIVER BASIN HAS
RANGED ANYWHERE FROM 2 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS IN
THE HIGHER TERRAIN OF THE UPPER DAN RIVER BASIN. DESPITE THE
LONG-TERM DROUGHT THAT HAS AFFECTED MUCH OF THE AREA...ENOUGH RUNOFF
HAS REACHED THE RIVER TO CAUSE SOME FLOODING. 

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON TODAY.

VAC083-281646-
/O.EXT.KRNK.FL.W.0025.000000T0000Z-071028T1800Z/
/SBNV2.1.ER.071027T1326Z.071028T0300Z.071028T1200Z.NO/
446 AM EDT SUN OCT 28 2007

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL THIS AFTERNOON. 
* AT 01AM SUNDAY THE STAGE WAS 20.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.4 FEET ON JUN 17 
  2004.

$$
000 
WGUS81 KRNK 281335
FLSRNK

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
924 AM EDT SUN OCT 28 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY

THE DAN RIVER HAS FALLEN BELOW THE FLOOD STAGE OF 19 FEET.
HOWEVER...STILL EXERCISE CAUTION THIS MORNING NEAR THE RIVER
AS IT REMAINS NEARLY BANKFUL. THE RIVER IS EXPECTED TO FALL
BELOW THE ACTION STAGE OF 15 FEET BY THIS EVENING.  

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.
 

VAC083-281354-
/O.CAN.KRNK.FL.W.0025.000000T0000Z-071028T1800Z/
/SBNV2.1.ER.071027T1326Z.071028T0300Z.071028T1119Z.NO/
924 AM EDT SUN OCT 28 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE DAN RIVER AT SOUTH BOSTON.
* AT 09AM SUNDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 19.0 FEET.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 18.4 FEET ON APR 2 2001.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Oct 26, 3:13 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 26, 3:13 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT FRI OCT 26 2007

.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS THE AREA BY SATURDAY MORNING.
BEFORE THIS...DEEP MOISTURE IS GOING TO CONTINUE STREAMING UP
ACROSS THE REGION PRODUCING WIDESPREAD RAINFALL TO AREAS FROMT THE
BLUE RIDGE...EASTWARD THROUGH THIS EVENING. HIGH PRESSURE BUILDS
IN FOR THE WEEKEND AND REMAINS IN PLACE THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THIS AFTERNOON...AN UPPER LOW WAS LOCATED OVER IL/MO. THROUGH THE
DAY IT LIFTED SLIGHTLY TO THE NORTHWEST...BUT AS OF THIS AFTERNOON
IT HAS BEGUN A SLIGHT SHIFT TO THE NORTHEAST. THIS CHANGE IN
DIRECTION HAS BEEN PROMPTED BY A SHORTWAVE TROUGH HEADING INTO
SOUTHCENTRAL CANADA STARTING TO KICK THE LOW TOWARDS THE GREAT
LAKES. A STRONG COLD AIR DAMMING WEDGE WAS STILL IN PLACE OVER MUCH
OF THE FORECAST AREA...SAVE THE FAR SOUTHWEST PART OF THE REGION
TOWARDS NORTHEAST TENNESSEE. A COASTAL WARM FRONT WAS JUST TO EAST
OF THE REGION EVIDENT OF SOUTHEASTERLY WINDS AND TEMPS IN THE LOW
70S NEAR AND EAST OF WAKEFIELD VA AS COMPARED TO THE MID 50S TO NEAR
60 IN SOUTHSIDE VIRGINIA.

THE BIG QUESTIONS FOR THE OVERNIGHT WILL BE THE TIMING OF THE EXITING
OF THE PRECIPITATION OUT OF THE AREA...AND WHETHER THE PRECIPITATION
THAT DOES FALL WILL BE ENOUGH TO CONTINUE THE FLOOD WATCH. WILL
CONTINUE TO FOLLOW THE GUIDANCE OF THE GFS FOR TONIGHT/S SOLUTION.
IT HAS BEEN ON TRACK FAIRLY WELL WITH THE TRACK AND TIMING OF THE
UPPER LOW...AND HAS BEEN NOT TOO BAD WITH AT LEAST THE BULLS-EYES OF
THE HEAVIER PRECIPITATION ACROSS THE REGION TODAY...AND NOT TOO BAD
WITH THE OVERALL AVERAGE QPF FOR THE AREA. BY MIDNIGHT...WE
ANTICIPATE THE BULK OF THE PRECIPITATION WILL HAVE ENDED FOR MUCH OF
THE I-81 AND I-77 CORRIDORS OF VA AND NC...WITH SOME BREAKS IN THE
CLOUDS STARTING TO MAKING WAY INTO THE NORTHERN MOUNTAINS AND
FOOTHILLS OF NORTHWEST CAROLINA. RESIDUAL MOISTURE IN PARTS OF
SOUTHEAST WEST VIRGINIA WITH WHAT WILL BECOME A WESTERLY WINDS WILL
KEEP SOME ISOLATED SHOWERS THERE. EAST OF THE BLUE RIDGE AFTER
MIDNIGHT PRECIPITATION SHOULD GRADUALLY DECREASE THROUGH THE
REMAINDER OF THE NIGHT SO THAT BY THE PRE-DAWN HOURS ALL THAT SHOULD
REMAIN WILL BE SOME ISOLATED PRECIPITATION ALONG AND EAST OF A
LYNCHBURG TO DANVILLE LINE. HAVE FOLLOWED CLOSELY TO THE MAV MOS
GUIDANCE FOR TEMPERATURES AND WIND/SPEED DIRECTION.

THE FLOOD WATCH WILL BE CANCELLED AS EXPECTED RAINFALL AMOUNTS
TONIGHT ARE NOT EXPECTED TO BE ENOUGH TO PRODUCE FLOODING. DETAILED
AMOUNTS ARE IN THE HYDROLOGY SECTION OF THIS DISCUSSION.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
COLD FRONT SHOULD BE PUSHING EAST OF THE AREA EARLY SATURDAY
ALLOWING DRY ADVECTION TO SWING EAST. THUS EXPECT PRECIPITATION
CHANCES TO BE LIMITED TO ONLY A SMALL CHANCE IN THE FAR EAST IN
THE MORNING...AND ALSO IN THE PREFERRED UPSLOPE AREAS OF SOUTHEAST
WEST VIRGINIA. BY SATURDAY NIGHT...THE CANADIAN SHORT WAVE TROUGH
WILL BEGIN TO INFLUENCE OUR WEATHER BY BRINGING A REINFORCING COLD
FRONT INTO AND THROUGH THE AREA. LOOK FOR INCREASING NORTHWEST
WINDS BY SUNDAY MORNING WITH DOWNSLOPING WINDS ERODING OUT ANY
REMAINING CLOUD COVER EAST OF THE BLUE RIDGE. IN THE SOUTHEAST
WEST VIRGINIA MOUNTAINS AND NEIGHBORING PARTS OF SOUTHWEST
VIRGINIA...PARTLY TO MOSTLY CLOUDY SKY CONDITIONS WILL CONTINUE
WITH ISOLATED RAIN SHOWERS. BY SUNDAY EVENING...HIGH PRESSUE TAKES
HOLD AND MOVES ACROSS THE OHIO VALLEY INTO THE CENTRAL APPS. COULD
SEE LOWS CLOSE TO FREEZING IN NORTHWESTERN VALLEYS. MONDAY WILL BE
DRY AND COOL WITH 8H TEMPS AROUND +2 TO +4 AND A NORTHERLY WIND
COMPONENT. WENT CLOSE TO MAV MOS HERE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE FORECAST AREA WILL REMAIN DRY THIS PERIOD IN A FAIRLY FAST
UPPER FLOW. ONE SHORTWAVE WILL SWING BY THE GREAT LAKES/OHIO
VALLEY THURSDAY PUSHING A FRONT ACROSS...BUT DUE TO A WESTERLY
FLOW...MOISTURE WILL BE LIMITED...AND ANY SHOWERS WILL BE NORTH OF
OUR FORECAST AREA...CLOSER TO THE DYNAMICS. TEMPERATURES WILL BE
FARILY SEASONAL.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CONDITIONS WILL REMAIN STATUS QUO THROUGH AT LEAST THE EVENING
HOURS ACROSS MUCH OF THE AREA AS IFR CIGS AND MVFR VSBYS FROM LIGHT
TO MODERATE RAINFALL AND LIGHT FOG CONTINUE ACROSS MOST OF THE
FORECAST REGION...SAVE THE FAR SOUTHWEST NEAR NORTHEAST TENNESSEE.
AS THE NIGHT PROGRESSES...RAINFALL WILL BE ON THE DECREASE FROM
WEST TO EAST WITH MVFR LIGHT FOG CONTINUING AFTER THE RAIN ENDS.

AFTER 04Z WE WILL START TO HAVE A DISTINCT CHANGE IN OUR AIRMASS
TRANSITION INTO THE AREA AS A WEAK COLD FRONT/TROUGH BEGINS TO
MOVE ACROSS THE AREA FROM WEST TO EAST. LOW LEVEL AND SURFACE
WINDS TO VEER TO THE SOUTHWEST OR WEST BY 12Z IN MOST LOCATIONS.

DRIER AIR ENTERING THE AREA MOVING INTO THE AREA ON SATURDAY WILL
HELP TO ERODE THE STRONG WEDGE THAT HAS BEEN IN PLACE. BY LATE
MORNING...SCATTERED CLOUD COVER SHOULD EXIST OVER THE AREA WITH
SURFACE WINDS BECOMING GUSTY AROUND 15 KTS IN THE MOUNTAINS.

THROUGH THE REMAINDER OF THE WEEKEND INTO THE MIDDLE OF NEXT
WEEK...HIGH PRESSURE WILL BE BUILDING INTO THE AREA WITH MAINLY
VFR CONDITIONS ACROSS THE AREA. THE EXCEPTION MAY BE SOME MVFR
CIGS AND ISOLATED SHOWERS IN THE MOUTAINS OF SOUTHEAST WEST
VIRGINIA SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS A RESULT OF
RESIDUAL BOUNDARY LAYER MOISTURE BEING LIFTED UPSLOPE ON NORTHWEST
WINDS.

&&

.HYDROLOGY...
PRECIPITATION AMOUNTS THROUGH THE NIGHT INTO EARLY SATURDAY MORNING
SHOULD AVERAGE AN ADDITIONAL 1.00 TO 2.00 INCHES EAST OF THE BLUE
RIDGE IN VIRGINIA NEAR AND NORTHEAST OF ROANOKE AND EAST OF ROUTE
220 IN VA AND NC. ALONG THE CREST OF THE BLUE RIDGE NORTHEAST OF
ROANOKE IS WHERE THE HEAVIEST PRECIPITATION IS EXPECTED IN THE 2.00
TO 2.50 INCH RANGE. EAST OF I-81 IN VA AND I-77 IN VA AND NC
RAINFALL AMOUNTS WILL BE LESS THAN 0.50 INCH WITH THE LEAST AMOUNT
IN THE MOUNTAIN EMPIRE AREA OF SOUTHWEST VIRGINIA WHERE AMOUNTS LESS
THAN 0.10 INCH ARE EXPECTED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...DS
SHORT TERM...JH/WP
LONG TERM...WP
AVIATION...DS
HYDROLOGY...DS
Hazardous weather outlook, Oct 26, 3:00 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 AM EDT FRI OCT 26 2007

NCZ001-018-VAZ007-009-010-018>020-WVZ042>045-270700-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
300 AM EDT FRI OCT 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF MODERATE TO HEAVY RAIN WILL OCCUR THROUGH THIS
AFTERNOON. THE RAINFALL MAY BE ENOUGH TO CAUSE SOME LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002>006-019-020-VAZ011>017-022>024-032>035-043>047-058-059-270700-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
300 AM EDT FRI OCT 26 2007

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 2:32 AM EDTFlood WatchRNKAmherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 24 more13 hr
Oct 26, 9:19 AM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville3 hr

Nearby

River Flood Warnings in Virginia, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.